Microstructural topological sensitivities of the second-order macroscopic model for waves in periodic media

Marc Bonnet 1 Rémi Cornaggia 2 Bojan Guzina 3
1 POEMS - Propagation des Ondes : Étude Mathématique et Simulation
Inria Saclay - Ile de France, UMA - Unité de Mathématiques Appliquées, CNRS - Centre National de la Recherche Scientifique : UMR7231
Abstract : We consider scalar waves in periodic media through the lens of a second-order effective i.e. macroscopic description, and we aim to compute the sensitivities of the germane effective parameters due to topological perturbations of a microscopic unit cell. Specifically, our analysis focuses on the tensorial coefficients in the governing mean-field equation – including both the leading order (i.e. quasi-static) terms, and their second-order companions bearing the effects of incipient wave dispersion. The results demonstrate that the sought sensitivities are computable in terms of (i) three unit-cell solutions used to formulate the unperturbed macroscopic model; (ii) two adoint-field solutions driven by the mass density variation inside the unperturbed unit cell; and (iii) the usual polarization tensor, appearing in the related studies of non-periodic media, that synthesizes the geometric and constitutive features of a point-like perturbation. The proposed developments may be useful toward (a) the design of periodic media to manipulate macroscopic waves via the microstructure-generated effects of dispersion and anisotropy, and (b) sub-wavelength sensing of periodic defects or perturbations.
Complete list of metadatas

Cited literature [29 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-01742396
Contributor : Marc Bonnet <>
Submitted on : Thursday, August 9, 2018 - 3:33:49 PM
Last modification on : Wednesday, August 7, 2019 - 3:34:13 PM
Long-term archiving on : Saturday, November 10, 2018 - 1:39:45 PM

File

siap18.pdf
Publisher files allowed on an open archive

Identifiers

Citation

Marc Bonnet, Rémi Cornaggia, Bojan Guzina. Microstructural topological sensitivities of the second-order macroscopic model for waves in periodic media. SIAM Journal on Applied Mathematics, Society for Industrial and Applied Mathematics, 2018, 78 (4), pp.2057-2082. ⟨10.1137/17M1149018⟩. ⟨hal-01742396v3⟩

Share

Metrics

Record views

268

Files downloads

168